Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP question please help!!!
Nov 4, 2007

Hi there, I am worried about the chances of HIV infection after i had a one off encounter(unprotected)on a drunken night with a female who then told me of her HIV positive status. I took PEP 8hrs after for 4 weeks(2kaletra and 1combivir twice a day)I hardly suffered any side effects but when i came off the medication i started feeling unwell.A follow=up HIV test showed that i was negative at two weeks post PEP(6wks post exposure). My symptoms are nausea,muscle pain,belching and a feeling like food isn't going down my stomach.I have also observed very dark stools after going to the toilet.This is worrying me because am thinking that PEP may have failed and hence the following qns 1.If PEP failed,would i show symptoms of infection at around the same time i would if i didnt take it,or does it delay symptoms 2.I once got treated for H.Pylori,could the medication have caused harm to my stomach? 3.do PEP side effects disappear when stopped for everyone or can side effects take longer to disappear 4.what other tests are available out there that dont need a 3 month lapse like antibody test does Your response will be highly appreciated,this worry is putting me down in a big way. Thanks

Response from Dr. Frascino

Hello,

I'll respond very briefly, because I feel your worries are largely unwarranted.

1. ARS symptoms can be quite variable with or without PEP. I do not believe your symptoms are ARS-related.

2. All medications can cause side effects. I doubt a four-week course of PEP would cause ongoing symptoms once the regimen has been completed.

3. Side effects vary. In general they stop when the medication is discontinued.

4. Other tests would not be appropriate for post-PEP HIV screening. I suggest you continue to follow the post-PEP testing guidelines that recommend ELISA tests out to the six-month mark.

Good luck!

Dr. Bob



Previous
RE: Am I Infected/Have I Infected Others?
Next
Nude massage risk

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement